Announcement

Collapse
No announcement yet.

flagyl

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • dminton
    replied
    Angie,

    Everyone's different. Often, oral diflucan is prescribed along with any type of antibiotic (although Flagyl is not a typical antibiotic, I think). You might be all right without it, it's hard to say.

    Diana.

    Leave a comment:


  • **Angie**
    replied
    I'm on flagyl--first time I've ever taken it (and cipro). I had a hysterectomy a couple weeks ago and now have an infection. How long are you on it before yeast pops up?? Doesn't it taste terrible!!!

    Leave a comment:


  • Angeles
    replied
    I took flagyl last yeasr for b vaginosis and used boric acid for 7 dyas at the same time, still got yeast afterwards (ah I also took diflucan) but that just me.

    Leave a comment:


  • dminton
    replied
    I recently had to treat bacterial vaginosis with Clindamycin cream. I refused the metrogel vaginal prep (same as Flagyl) due to having had a very nasty reaction to oral Flagyl some years ago. The Flagyl made me crazy, and caused terrible bladder pain. The Clindamycin cream did cause bladder pain but got rid of the vag infection and the bladder pain decreased once I was done with the cream. Of course, I then had yeast, and had to treat that twice, and for me, I need to take oral diflucan at least 3 times, 3 days apart, along with a vaginal anti-yeast preparation. Finally, I feel better.

    Diana.

    Leave a comment:


  • grace 2
    replied
    Thanks for your quick replies! No he didn't culture it. He did say if I wanted to wait a few days to see if I feel better, before taking it I could.

    Leave a comment:


  • vm
    replied
    I have taken it since my IC diagnosis, but I am so prone to yeast infections when I take an antibiotic that I am routinely put on Diflucan along with the antibiotics if I am taking a full course.

    Maybe the flagyl is less broad spectrum than some others and that's why it is less likely to cause a yeast overgrowth?

    Leave a comment:


  • jen74
    replied
    I had a horrible reaction to flagyl. It caused my tongue to burn severely and swelled my taste buds up. I even took the metro-gel (which is vaginal) and had the same reaction.
    I am sensitive to meds in general, so you likely wont have this happen to you. It is hard on the stomach though if you have an already sensitive tum that is. I ended up having to take the clindamycin vaginal cream for the vaginosis I had, and it also really flared my IC.
    Good luck and hope you kick the infection. Did he send the culture off to see if you indeed did have an infection?
    Jen

    Leave a comment:


  • grace 2
    started a topic flagyl

    flagyl

    Hi, Just got back from my dr. I've been flaring, mostly l itching.( more than normal) It's not yeast. He looked at a slide under a microscope and said if anything it may be a bacterial infection. He prescribed flagyl. He knows I'm prone to yeast infections and said this antibiotic is less likely to cause yeast than others. Any one have any experience with this? Thanks!
Working...
X